Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 119, NWS Jackson, MS

April 14, 2018Ashley County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2018, 2:32 AM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2018, 2:32 AM CDT (07:32 UTC)
Expired
Apr 14, 2018, 3:30 AM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 190 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:42 AM CDTTORNADO8 Ssw Crossett, ARTHIS TORNADO ORIGINATED IN A FLOODED LOWLAND OVER THE CASEY JONES WILDLIFE MANAGEMENT AREA. THE BEGINNING POINT IS ESTIMATED DUE TO A LACK OF ROAD ACCESS. THE TORNADO TRACKED EASTWARD ACROSS ASHLEY COUNTY ROADS 211, 703, 205, 3, 201, 202, AND 2. ALONG ITS PATH
Apr 14, 2:53 AM CDTTORNADO4 E Crossett, ARTHE TORNADO BEGAN NEAR THE INTERSECTION OF ASHLEY CO RD 7 E AND ASHLEY CO RD 7 S AND TRACKED EAST NORTHEASTWARD. IT REACHED PEAK INTENSITY AS IT MOVED ACROSS ASHLEY CO RD 23, WHERE A SIGNIFICANT NUMBER OF TREES WERE UPROOTED AND A FEW WERE SNAPPED. THE TORNADO
Apr 14, 3:00 AM CDTTSTM WND DMG4 Ese North Crossett, ARTREE AND POWER LINE DOWN ALONG ASHLEY 17 NEAR 305.
Apr 14, 3:00 AM CDTTSTM WND DMGFountain Hill, ARTREE AND POWER LINES DOWN ALONG HWY 160.
Apr 14, 3:22 AM CDTTORNADO2 Nne Portland, ARTHE TORNADO BEGAN ALONG US 165 BETWEEN PORTLAND AND MONTROSE, WHERE A FEW OLDER UTILITY POLES WERE DAMAGED AND MOVED NORTHEAST ACROSS OPEN FIELDS, DAMAGING ADDITIONAL UTILITY POLES ALONG ASHLEY CO RD 54. THE TORNADO CROSSED US 82 NEAR THE ASHLEY/CHICOT CO LINE
Apr 14, 3:23 AM CDTTSTM WND DMG1 Nne Portland, ARRAILROAD SIGNS AND OTHER SIGNS BLOWN OVER.
Apr 14, 3:26 AM CDTTSTM WND DMG2 E Montrose, ARTREES ON HOMES, STORE DAMAGED, AND TRAILERS DESTROYED. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 10:12 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.4
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted.

593 
WUUS54 KJAN 140732
SVRJAN
ARC003-LAC067-140830-
/O.NEW.KJAN.SV.W.0119.180414T0732Z-180414T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
232 AM CDT SAT APR 14 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Ashley County in southeastern Arkansas...
  Northern Morehouse Parish in northeastern Louisiana...

* Until 330 AM CDT

* At 231 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles northeast of Lapile to Huttig to 12 miles
  northeast of Farmerville, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  West Crossett around 245 AM CDT. 
  Crossett around 250 AM CDT. 
  North Crossett, Old Milo and Beekman around 255 AM CDT. 
  Hamburg and Fountain Hill around 300 AM CDT. 
  Berlin around 310 AM CDT. 
  Snyder and Jones around 315 AM CDT. 
  Wilmot around 320 AM CDT. 
  Portland and Parkdale around 325 AM CDT. 

Other locations impacted by these severe thunderstorms include
Blanchton and Bonita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 AM CDT for southeastern
Arkansas...and northeastern Louisiana.

LAT...LON 3315 9211 3316 9214 3319 9214 3321 9213
      3321 9208 3324 9209 3328 9204 3331 9198
      3335 9199 3338 9196 3340 9199 3339 9146
      3298 9145 3288 9153 3281 9206 3284 9206
      3287 9208 3301 9207 3303 9211 3309 9214
TIME...MOT...LOC 0731Z 250DEG 41KT 3319 9220 3304 9219 3289 9222 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GRG
1 follow-up statement
325 
WWUS54 KJAN 140756
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
256 AM CDT SAT APR 14 2018

ARC003-LAC067-140830-
/O.CON.KJAN.SV.W.0119.000000T0000Z-180414T0830Z/
Ashley AR-Morehouse LA-
256 AM CDT SAT APR 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN MOREHOUSE
PARISHES...

At 255 AM CDT, severe thunderstorms were located along a line
extending from near Old Milo to near North Crossett to near Beekman,
moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Hamburg, Fountain Hill and Berlin around 305 AM CDT. 
  Jones around 310 AM CDT. 
  Snyder around 315 AM CDT. 
  Wilmot, Portland and Parkdale around 320 AM CDT. 
  Montrose around 325 AM CDT. 

Other locations impacted by these severe thunderstorms include
Bonita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 AM CDT for southeastern
Arkansas...and northeastern Louisiana.

LAT...LON 3313 9201 3328 9204 3331 9198 3335 9199
      3338 9196 3340 9199 3339 9146 3298 9145
      3288 9153 3281 9206 3284 9206 3287 9208
      3301 9207
TIME...MOT...LOC 0755Z 249DEG 42KT 3327 9192 3314 9186 3300 9188 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 11:47 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 13, 11:47 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1147 PM CDT Fri Apr 13 2018

...SEVERE STORMS AND FLASH FLOODING TONIGHT THROUGH SATURDAY...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
Ceilings will lower through the period as the cold front
approaches from the northwest. As showers and thunderstorms
increase overnight into Saturday MVFR/IFR conditions will develop
and will linger as storms move through the TAF sites during the
period. In the wake of the front showers will keep MVFR
conditions around. Winds will gust from the south at 10 to 20
knots with gusts to around 30 knots./17/

&&

.DISCUSSION...
Showers and thunderstorms will continue moving into the region
tonight in association with a strong cold front. All modes of severe
weather will be possible, along with flash flooding. The current
forecast is in good shape with no changes needed. /27/

Prior discussion below:

Tonight through Saturday night...

Satellite imagery and RAP analysis shows a digging trough exiting
out of the Desert Southwest and into the Southern Plains with large
scale ascent overspreading a large portion of the Great
Plains/Midwest. This trough and associated closed mid/upper-level
low and strong cold front will be the driver for the expected severe
weather tonight through Saturday. Dry weather will persist across
the vast majority of the ArkLaMiss the rest of this afternoon into
the early evening hours. As previously mentioned yesterday, guidance
has continued to hone in on the slower timing with ongoing
convection over the ArkLaTex progged to enter the Delta between 10pm
and midnight.

Severe threat tonight: deep layer shear of 40-50kts, strong 0-1km
shear and helicity, and ample SBCAPE up to 1500 J/kg will support
all modes of severe weather as convection enters the Delta. 12z hi-
res CAM guidance has come into better agreement with respect to
convective evolution with a slow moving broken line of storms being
the primary storm mode. Potential will also exist for
discrete/scattered supercells ahead of the line with embedded
supercell structures in the line itself. Given the aforementioned
environment, all modes of severe weather including tornadoes, some
of which could be strong, hail up to golf ball size, and damaging
winds up to 70mph are expected. The greatest potential for a strong
tornado will be with any discrete supercells ahead of the line.
There is also indication that the northern portion of the line could
accelerate along and north of the Hwy 82 corridor with an associated
damaging wind threat extending slightly further east. This
convection will be aided by a surge of 850mb ThetaE, however the
ThetaE minimum in its wake will also help to limit eastward
progression overnight. Given the slow progression, expect
convection to be located in the vicinity of a line from Grenada to
Natchez by sunrise Saturday morning. After collaboration with
SPC, the ongoing enhanced risk appears well placed and the only
changes will be to update the timing to reflect the slower
solution.

Severe threat Saturday: the slower timing will allow for severe
storms to persist through the day Saturday with convection located
in the vicinity of the aforementioned line by sunrise. A ThetaE
minimum will be located ahead of the ongoing line of storms during
the early morning hours, however another surge of higher ThetaE air
(upwards of 340 K) and renewed ascent will quickly overspread south
and east portions of Mississippi by the mid morning hours. This will
help to reinvigorate convection with the severe threat quickly
increasing. Multiple hi-res CAM families indicate the potential for
discrete/scattered supercell development ahead of the line during
the mid to late morning hours roughly along and southeast of the
Natchez Trace corridor. The environment will remain very favorable
for severe weather with a stout 50 to near 60kt low-level jet in
place which will help to enhance/enlarge hodographs. Once again, all
modes of severe weather including tornadoes, some of which could be
strong, hail up to golf ball size and damaging winds up to 70mph are
expected. These storms are progged to congeal into a broken line by
the early afternoon hours before finally exiting the area into
Alabama by late afternoon/early evening. The ongoing enhanced area
is also well placed to cover the threat with the only changes to
update the timing.

Flash flooding threat: anomalous deep moisture and multiple surges
of 850mb ThetaE will combine with slow moving/training storms
with high precipitation rates and will result in widespread 3-5"
of rainfall with locally higher amounts. This will lead to flash
flooding concerns across the ArkLaMiss tonight through Saturday.
There are two main areas of focus for the heaviest rainfall, the
first is tonight over northwest portions of the Delta generally
along and northwest of a line from Richland Parish to Sunflower
County. Strong consideration was given to upgrading this area to a
significant threat in the HWO/graphics, however guidance has
struggled spatially with the exact placement of highest totals so
held off on any upgrades for now. The second area of concern will
be Saturday along and east of a line from Brookhaven to Columbus.
After collaborating with WPC and neighboring offices, a portion of
this area will be added to a moderate risk for excessive
rainfall. A significant threat for flash flooding was also
considered for this area but once again, spatial uncertainties
with exact placement of the higher amounts precluded an upgrade
with this forecast issuance. However, if confidence in placement
of a swath of higher totals becomes apparent an upgrade to the
HWO/graphics could be needed later tonight.

Storms and rain should slowly exit the area into Alabama by late
afternoon to early evening on Saturday. Cooler and drier air will
advect in behind the cold frontal passage with low temperatures
dropping off into the low to mid 40s across much of the area by
Sunday morning. /TW/

Sunday through next Thursday:

Overall in the wake of the significant cold front & severe weather,
expect much cooler and drier conditions. As the cold front &
longwave trough digs through the region on Sunday morning, expect
continued cold air advection and some cloud lingering over the east-
northeastern areas on Sunday. Due to colder thermal profiles, highs
will only reach the mid 50s-low 60s. This is some 15-20 degrees
below normal and could reach the top 5 coolest high temperatures for
Sunday.

As strong surface high builds into the region and troughing builds
to the east, expect lows to fall well below normal into the mid-
upper 30s (~15 degrees below normal) and possibly into the top 5
coolest low temperatures. In addition, if the gradient can be a
little lighter, we may be able to get some patchy frost. This would
mainly be confined along and north of I-20 and east of I-55. For
now, due to some gradient & winds around, will only mention in the
weather grids but hold off on anything in the HWO/graphics. But will
monitor trends as we go forward. As the surface high and mid-level
ridging build into the area by early-mid week (Tuesday-Thursday),
expect efficient mixing and warmer temperatures. We could warm well
into the mid-upper 70s to near low 80s by midweek. In addition, a
weak cold front will move through the region on Wednesday but with
limited moisture (PWs only around an inch to an inch and a quarter_
only a few showers & increasing clouds may be possible. Capped off
PoPs at slight chance as it moves through on Wednesday. As the
trough digs to our northeast & weak frontal boundary moves through
on Wednesday, expect surface ridging to build in the wake and clouds
to clear out. Due to slightly cooler thermal profiles, expect
temperatures to be slightly cooler but still near normals. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  72  43  58 /  28 100  44   5
Meridian      69  75  46  61 /  30  97  85   9
Vicksburg     67  70  42  59 /  67  83  22   4
Hattiesburg   71  76  48  63 /  23  99  83   6
Natchez       66  71  41  60 /  60  89  28   2
Greenville    65  69  42  55 /  92  72  19   3
Greenwood     67  70  42  55 /  83  94  34   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday evening for MSZ018-019-
     025>066-072>074.

LA...Flash Flood Watch through Saturday evening for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch through Saturday evening for ARZ074-075.

&&

17
Hazardous weather outlook, Apr 13, 3:04 PM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
304 PM CDT Fri Apr 13 2018

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-041-142015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Bolivar-Sunflower-Leflore-Washington-Humphreys-Sharkey-
304 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...This afternoon through Saturday

Severe storms capable of damaging winds up to 70 mph, golfball
sized hail and tornadoes are expected tonight into early Saturday
along and ahead of a cold front that will be moving across the
region. A strong tornado or two cannot be ruled out.

https://www.weather.gov/images/jan/graphicast/image1.png)

FLOODING
THREAT...Elevated
TIMING...This afternoon through Saturday

Widespread rain of three to five inches with locally higher
amounts is expected to lead to flash flooding tonight into
Saturday.

https://www.weather.gov/images/jan/graphicast/image2.png)

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Sustained winds of 20 to 30 mph with occasional gusts 35 to 40
mph are expected this afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Saturday.

LAZ016-023-025-MSZ026-027-030>033-036-038>040-042-044>047-049>052-
054>058-062>066-072>074-142015-
Madison LA-Franklin LA-Tensas-Grenada-Carroll-Clay-Lowndes-
Choctaw-Oktibbeha-Holmes-Winston-Noxubee-Issaquena-Yazoo-Leake-
Neshoba-Kemper-Warren-Rankin-Scott-Newton-Lauderdale-Copiah-
Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
304 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...This afternoon through Saturday

Severe storms capable of damaging winds up to 70 mph, golfball
sized hail and tornadoes are expected tonight into early Saturday
along and ahead of a cold front that will be moving across the
region. A strong tornado or two cannot be ruled out.

https://www.weather.gov/images/jan/graphicast/image1.png)

FLOODING
THREAT...Elevated
TIMING...This afternoon through Saturday

Widespread rain of three to five inches with locally higher
amounts is expected to lead to flash flooding tonight into
Saturday.

https://www.weather.gov/images/jan/graphicast/image2.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon

Occasional wind gusts up to 30 mph are expected this afternoon
and evening.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Saturday.

LAZ024-026-MSZ028-029-037-043-048-053-059>061-142015-
Catahoula-Concordia-Montgomery-Webster-Attala-Madison MS-Hinds-
Claiborne-Jefferson-Adams-Franklin MS-
304 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...This afternoon through Saturday

Severe storms capable of damaging winds, hail and tornadoes are
expected tonight into early Saturday along and ahead of a cold
front that will be moving across the region.

https://www.weather.gov/images/jan/graphicast/image1.png)

FLOODING
THREAT...Elevated
TIMING...This afternoon through Saturday

Widespread rain of three to five inches with locally higher
amounts is expected to lead to flash flooding tonight into
Saturday.

https://www.weather.gov/images/jan/graphicast/image2.png)

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon

Occasional wind gusts up to 30 mph are expected this afternoon
and evening.

(https://www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Saturday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 13, 9:03 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     4 S CROSSETT            33.07N 91.95W
04/13/2018                   ASHLEY             AR   NEWSPAPER

            TREES WERE DOWN ALONG COUNTY ROAD 3,
            POSSIBLE TORNADO. REPORT RELAYED VIA SOCIAL
            MEDIA.

&&
Local storm report, Apr 13, 11:10 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND GST     2 SSW GRAND LAKE        33.07N 91.23W
04/13/2018  E70 MPH          CHICOT             AR   EMERGENCY MNGR

            SHERIFF'S CAR WAS TURNED AROUND BY WIND ON
            U.S. HIGHWAY 65.

&&
Special weather statement, Apr 13, 11:11 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1111 PM CDT FRI APR 13 2018

ARZ075-MSZ034-140500-
Chicot AR-Washington MS-
1111 PM CDT FRI APR 13 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL MIDNIGHT CDT...

At 1111 PM CDT, Meteorologists were tracking a strong thunderstorm
near Greenville, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Greenville and Metcalfe around 1125 PM CDT.
  Winterville around 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 600 AM CDT for southeastern
Arkansas...and northwestern Mississippi.

LAT...LON 3353 9080 3326 9113 3332 9126 3353 9116
TIME...MOT...LOC 0411Z 225DEG 32KT 3333 9110

NF
Special weather statement, Apr 14, 12:01 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
1201 AM CDT SAT APR 14 2018

MSZ019-025-140530-
Leflore MS-Sunflower MS-
1201 AM CDT SAT APR 14 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 1230 AM CDT...

At 1201 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Drew to 7 miles northeast of
Ruleville to Blaine. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Parchman and Rome around 1210 AM CDT.
  Minter City around 1220 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A tornado watch remains in effect until 600 AM CDT for north central
and northwestern Mississippi.

LAT...LON 3381 9045 3381 9023 3360 9045 3382 9046
      3372 9066 3388 9066 3399 9057 3399 9045
TIME...MOT...LOC 0501Z 222DEG 50KT 3384 9058 3378 9044 3360 9055

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:49 PM CDTTornado WarningJANAshley24 min
Apr 13, 9:59 PM CDTSevere Thunderstorm WarningJANAshley, Chicot46 min
Apr 13, 10:43 PM CDTSevere Thunderstorm WarningJANChicot36 min
Apr 13, 10:49 PM CDTTornado WarningJANChicot56 min
Apr 14, 3:02 AM CDTTornado WarningJANAshley28 min
Apr 14, 3:22 AM CDTTornado WarningJANChicot38 min
Apr 14, 3:30 AM CDTTornado WarningJANChicot49 min
Apr 13, 7:24 PM CDTTornado Warning Tornado observedJANMorehouse34 min
Apr 13, 8:12 PM CDTSevere Thunderstorm WarningJANRichland48 min
Apr 13, 8:28 PM CDTTornado WarningJANRichland62 min
Apr 13, 8:35 PM CDTTornado WarningJANRichland55 min
Apr 13, 9:04 PM CDTTornado WarningJANMorehouse, Richland, West Carroll56 min
Apr 13, 10:18 PM CDTFlash Flood WarningJANMorehouse, West Carroll3 hr
Apr 14, 2:54 AM CDTTornado WarningJANMorehouse51 min
Apr 14, 5:32 AM CDTSpecial Weather StatementJANCatahoula43 min
Apr 14, 5:40 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.